Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 15, 2021, 2:44 AM CDT for Washington County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 2:44 AM CDT (07:44 UTC)
- Expired
- Jun 15, 2021, 3:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 8 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743
WWUS82 KTAE 150744
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
344 AM EDT Tue Jun 15 2021
FLZ008-010-012-112-150815-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
344 AM EDT Tue Jun 15 2021
...SPECIAL WEATHER STATEMENT...
At 343 AM EDT/243 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southwest of Vernon. This storm was nearly
stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Live Oak, Ebro, Bruce, Red Head, Millers Ferry, Red Bay and Pine Log.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3061 8593 3054 8574 3034 8578 3044 8605
3044 8606 3045 8606
TIME...MOT...LOC 0743Z 022DEG 3KT 3051 8587
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:01 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 15, 1:01 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 201 AM EDT Tue Jun 15 2021 .AVIATION... [Through 06Z Wednesday] Strong thunderstorms are expected to develop this afternoon, possibly affecting any and all terminals. Thunderstorms today will organize into a few clusters and will have more gust potential than on a more typical summer day. Initial development is expected along the seabreeze front early this afternoon, possibly affecting TLH and ECP first. Development could occur later in the afternoon at the inland terminals, i.e. DHN, ABY, and VLD. && .PREV DISCUSSION [919 PM EDT]... .NEAR TERM [Through Tuesday]... This evening's shower and thunderstorm activity will focus in two areas - pinned closer to the Western FL Panhandle coast into the greater Big Bend area due to northerly low-level flow, and moving southward into portions of GA and Southeast AL this evening. The greatest coverage will focus in the far Southeast FL Big Bend w/ PoPs of 60-70 pct, quickly tapering off to 20-30 pct elsewhere in the Western FL Panhandle and Big Bend. Further north, PoPs will be confined mainly to the northern half of the AL/GA counties, with the highest values of 40-50 pct from northern Coffee County east to northern Worth County. Given the inverted-v/caret sounding profiles with Downdraft CAPE around 1k J/Kg, gusty winds to 40 mph will be the main concern with more robust, descending cores. On Tuesday, a mid-level shortwave in the northwest flow aloft will induce a southward moving surface trough over the area. Initially, this regime will favor sea-breeze showers and thunderstorms being aligned similar to Monday (close to the Western FL Panhandle coast into the greater Big Bend area). But additional activity should develop north of I-10 into portions of Southeast AL and GA, then move southward. Sounding profiles indicate greater dry air aloft, so coverage may be limited, depending on how efficiently moisture is pooled. Of concern is that the environment is more favorable for downbursts compared to Monday, in addition to mid-level winds being above climatology. Some storms could be strong to severe with gusty winds the primary threat, and perhaps small hail. Temperatures tonight and Tuesday will be near seasonal levels. .SHORT TERM [Tuesday Night Through Thursday Night]... A dry couple of days through mid week are expected as an upper level trough remains quasi-stationary across the Mid-Atlantic states through Thursday. Overall A trailing frontal boundary from the previous upper level cut-off low that is still currently over our region is expected to be draped across the Florida Peninsula through the end of the week. This has created a rather diffluent pattern aloft across the coastal regions. This will lead to the potential for afternoon showers and thunderstorms across the Florida Big Bend. This upper level diffluence coupled with a very prominent PW boundary will lead to a sharp cut-off in storm activity for both Wednesday and Thursday. PW values will be less than an inch across the Florida/Georgia border and points north and west. A tight gradient of PW will be evident just south of the previously discussed area, with values climbing to near 1.5 inches in the extreme southeast Big Bend. High temperatures will climb into the low to mid 90s for both Wednesday and Thursday, and lows will drop into the low 70s both evenings. .LONG TERM [Thursday Through Monday]... A slightly more convoluted pattern is expected in the long term, with the potential for some periphery impacts from the current tropical disturbance in the Bay of Campeche. At this time, as of the 2pm EDT advisory from the National Hurricane Center, the system has a high chance (70%) of developing in the next 5 days. This system regardless of formation is expected to advect copious amounts of moisture into the northern Gulf coast states, with the potential for PW values to exceed 2 inches across the region. This will likely lead to the potential for a wet weekend across the region, depending on the approach of the expected disturbance. Along with heavy rainfall, elevated seas/surf, as well as a high rip current risk can be expected at all area beaches and marine zones starting late this week. It's still too early to discuss track and impacts in depth; however, with the system expected to move northward, and copious amounts of moisture to be advected northward into our region, the potential for heavy rainfall is something that should be closely monitored in the coming days. Overall high temperatures in the extended will drop slightly to the low 90s to upper 80s as moisture moves into the region. Low temperatures; however, will likely remain in the low 70s for much of the region. .MARINE... The main marine concern through much of the work week will be thunderstorms, where locally strong wind gusts and seas will be possible in their vicinity. Beyond Thursday, offshore waters may start to feel the peripheral affects of a tropical disturbance that is currently in the Bay of Campeche. This system will likely lead to long-period swells, advisory/cautionary wave heights, and increased thunderstorm chances from the southwest as soon as late Thursday and early Friday. Poor boating conditions are likely to stay in place through the entire weekend. .FIRE WEATHER... High dispersions are likely Tuesday afternoon mainly north of I-10, and are possible again on Wednesday afternoon, due to a combination of elevated westerly transport winds and mixing heights. Thunderstorms on Tuesday will be capable of strong outflow winds as well. There are no other fire weather concerns. .HYDROLOGY... Showers and thunderstorms are possible each day this week, but chances appear greatest in the FL Panhandle and Big Bend through Wednesday. Pockets of heavy rain are possible with some storms. Extreme southeast Dixie County is in a marginal risk (level 1/5) for excessive rainfall on Tuesday. The weekend looks even wetter as we continue to monitor the progress of a tropical disturbance in the Bay of Campeche. A surge in moisture from this system may threaten larger portions of our area with heavy rain this weekend, but it is too soon to determine specifics. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 94 73 92 72 92 / 50 30 40 10 20 Panama City 90 76 87 74 89 / 40 30 40 10 20 Dothan 95 71 91 69 92 / 30 20 10 0 0 Albany 98 71 93 68 95 / 30 20 10 0 0 Valdosta 94 71 93 71 93 / 50 30 30 10 10 Cross City 91 73 89 72 88 / 40 40 50 20 20 Apalachicola 89 76 88 76 87 / 30 30 40 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...LF SHORT TERM...Bunker LONG TERM...Bunker AVIATION...Haner MARINE...Bunker FIRE WEATHER...LF HYDROLOGY...IG3
In the hours before
Special weather statement, Jun 14, 9:01 PM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
901 PM CDT Mon Jun 14 2021
ALZ068-069-150230-
Geneva AL-Houston AL-
901 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND CENTRAL
HOUSTON COUNTIES UNTIL 930 PM CDT...
At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cowarts, or near Dothan, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Taylor, Ashford, Cowarts, Webb, Kinsey, Malvern,
Rehobeth, Avon, Madrid, Memphis, Garretts Crossroads, Enon, Wilson
Mill, Southern Junction, Merritts Crossroads, Keytons, Light and
Smyrna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3129 8542 3129 8541 3123 8523 3100 8528
3099 8555 3101 8560
TIME...MOT...LOC 0200Z 020DEG 17KT 3120 8536
AHSpecial weather statement, Jun 14, 9:19 PM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
919 PM CDT Mon Jun 14 2021
ALZ068-FLZ009-150300-
Geneva AL-Holmes FL-
919 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND NORTHEASTERN
HOLMES COUNTIES UNTIL 1000 PM CDT...
At 919 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hartford, or 11 miles east of Geneva, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hartford, Slocomb, Esto, Noma, Black, Miller Crossroads, Kellys
Crossroads, Bethlehem, Tendil Crossing, Dundee, Holland Crossroads,
Hendrix Crossroad, Ards Crossroads, Smith Crossroads, Izagora, Noma
Junction and Thurston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3116 8576 3111 8556 3090 8558 3085 8560
3091 8588
TIME...MOT...LOC 0219Z 013DEG 7KT 3107 8568
AHSpecial weather statement, Jun 15, 2:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
344 AM EDT Tue Jun 15 2021
FLZ008-010-012-112-150815-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
344 AM EDT Tue Jun 15 2021
...SPECIAL WEATHER STATEMENT...
At 343 AM EDT/243 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southwest of Vernon. This storm was nearly
stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Live Oak, Ebro, Bruce, Red Head, Millers Ferry, Red Bay and Pine Log.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3061 8593 3054 8574 3034 8578 3044 8605
3044 8606 3045 8606
TIME...MOT...LOC 0743Z 022DEG 3KT 3051 8587
AHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:53 AM CDT | Special Marine Warning | TAE | 37 min | |
| Jun 15, 11:04 AM CDT | Rip Current Statement | TAE | Gulf | 36 hr |
| Jun 15, 12:55 PM CDT | Special Weather Statement | TAE | Bay | 50 min |
| Jun 15, 12:58 PM CDT | Special Weather Statement | TAE | Jefferson | 47 min |
| Jun 15, 1:20 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 25 min |
| Jun 15, 1:20 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 25 min |
| Jun 15, 1:33 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Walton | 42 min |
| Jun 15, 1:34 PM CDT | Special Weather Statement | TAE | Lafayette | 41 min |
| Jun 15, 1:43 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 62 min |
| Jun 15, 1:50 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 55 min |
| Jun 15, 1:54 PM CDT | Special Weather Statement | TAE | Leon | 36 min |
| Jun 15, 2:00 PM CDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Jun 15, 2:07 PM CDT | Special Weather Statement | TAE | Wakulla | 38 min |
| Jun 15, 2:14 PM CDT | Special Marine Warning | TAE | 61 min | |
| Jun 15, 2:15 PM CDT | Special Weather Statement | TAE | Walton | 45 min |
| Jun 15, 2:16 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 59 min |
| Jun 15, 2:26 PM CDT | Special Weather Statement | TAE | Wakulla | 49 min |
| Jun 15, 2:31 PM CDT | Special Marine Warning | TAE | 59 min | |
| Jun 15, 2:41 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 15, 2:44 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Liberty, Wakulla | 61 min |
| Jun 15, 2:51 PM CDT | Special Weather Statement | TAE | Bay, Gulf | 39 min |
| Jun 15, 2:56 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 49 min |
| Jun 15, 3:02 PM CDT | Special Weather Statement | TAE | Madison | 43 min |
| Jun 15, 3:12 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 15, 3:17 PM CDT | Special Weather Statement | TAE | Jefferson | 43 min |
| Jun 15, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 51 min |
| Jun 15, 3:43 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 77 min |
| Jun 15, 4:26 PM CDT | Special Marine Warning | TAE | 94 min | |
| Jun 15, 4:32 PM CDT | Special Marine Warning | TAE | 88 min | |
| Jun 15, 5:19 PM CDT | Special Weather Statement | TAE | Lafayette | 26 min |
| Jun 15, 5:34 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette | 41 min |
| Jun 15, 5:40 PM CDT | Special Marine Warning | TAE | 95 min | |
| Jun 14, 7:20 PM CDT | Special Weather Statement | TAE | Early | 25 min |
| Jun 15, 6:48 PM CDT | Special Weather Statement | TAE | Lee, Worth | 57 min |
| Jun 14, 7:18 PM CDT | Special Weather Statement | TAE | Henry | 42 min |
| Jun 14, 8:24 PM CDT | Special Weather Statement | TAE | Houston | 36 min |
| Jun 14, 9:01 PM CDT | Special Weather Statement | TAE | Houston | 29 min |
| Jun 14, 9:19 PM CDT | Special Weather Statement | TAE | Geneva | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.